Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Melbourne, FL

May 30, 2021Brevard County, Florida

NWS Melbourne, FL issued this special weather statement at May 30, 2021, 3:43 PM EDT for Brevard County, Florida. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 30, 2021, 3:43 PM EDT (19:43 UTC)
Expired
May 30, 2021, 4:15 PM EDT
In force
32 min
Issued by
NWS Melbourne, FL

County Brevard County, FL

The radar

The Melbourne radar (KMLB), 47 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 7.7 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2021-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 489 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2021-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
489 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
982 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

825 
WWUS82 KMLB 301943
SPSMLB

Special Weather Statement
National Weather Service Melbourne FL
343 PM EDT Sun May 30 2021
 
FLZ147-302015-
Northern Brevard County FL-
343 PM EDT Sun May 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BREVARD COUNTY UNTIL
415 PM EDT...

At 342 PM EDT, Doppler radar was tracking a strong thunderstorm over
Port Saint John, moving northeast at 10 mph.

Penny size hail will be possible with this storm.

Locations impacted include...
Titusville, Sharpes, Port Saint John, Space Coast Airport and
Canaveral Groves.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2841 8083 2847 8088 2847 8087 2849 8088
      2850 8088 2851 8089 2851 8091 2852 8091
      2853 8093 2864 8080 2845 8064
TIME...MOT...LOC 1942Z 232DEG 9KT 2849 8079 

$$

Pendergrast

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at May 30, 10:29 AM EDT, 5 hours 14 minutes earlier.

Area forecast discussion, May 30, 10:29 AM EDT, 5 hours 14 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1029 AM EDT Sun May 30 2021

.DISCUSSION...

...Strong to Isolated Severe Storms Possible This Afternoon and
Evening...

Hi-resolution guidance continue to support an active afternoon
and evening with scattered to numerous showers and lightning
storms developing along seabreeze and other mesoscale boundaries,
further aided by cold temperatures and P.V.A. in the mid levels of
the atmosphere.

Initial chances for lightning storms will be along the east coast
sea breeze generally after 1 or 2 PM with some lightning storms
also approaching Lake county and areas along the Kissimmee River
after 3 PM on the west coast sea breeze. After, coverage and
intensity of showers/storms will continue to increase across the
interior through the remainder of the afternoon into early this
evening as several boundary interactions occur as well as the
east/west coast sea breeze collision. Some westerly flow is
expected to bring showers and storms back toward the east coast
early this evening.

In addition to frequent lightning, the environment remains
supportive of strong storms producing small hail and gusty winds
to around 50 mph as well as some reaching severe criteria with
hail to around 1 inch diameter and damaging wind gusts to 60 mph.
More confidence in the strongest convection is south of a
Leesburg-Sanford-New Smyrna Beach line and further increasing
from Orlando southward. Some locations may also see upwards of 2-3
inches of rain, especially where storms slow down on larger scale
boundary collisions.

From previous....Showers and storm coverage will decrease over
land areas past midnight, but lingering S/W trough across the
region may continue to develop scattered showers and isolated
storms over the waters overnight. Developing low level easterly
flow may bring some showers back onshore along the coast through
early Monday morning.

Highs will reach the mid-upper 80s along the coast today, with
upper 80s/low 90s over the interior. Overnight lows will range
from the upper 60s to low 70s.

&&

.AVIATION...

VFR conditions generally expected through the morning hours except
some MVFR ceilings could linger in the LEE-SFB-DAB corridor near
the front. Higher shower and storm coverage then expected into
the afternoon and evening, with some strong to isolated severe
storms possible. This activity will be able to produce tempo
IFR/MVFR conditions as well as strong gusty winds. Could see
some isolated storms along the sea breeze MLB-SUA early afternoon,
but otherwise highest coverage will initially be across the
interior as sea breeze boundaries push inland and collide.
However, showers/storms may be able to slowly migrate back toward
the coast through late afternoon/evening.

&&

.MARINE...
Today-Tonight (modified previous)...Weak front will remain
stalled near the Volusia County waters through today, with winds
briefly becoming W/NW behind the boundary this morning.
Otherwise, W/SW winds up to 10-15 knots will weaken briefly and
become more variable before picking up again out of the E/SE into
the afternoon/evening with the development of the sea breeze. Seas
will range from 2-3 feet.

Isolated lightning storms could form along the east coast sea
breeze near the Intracoastal Waterway early this afternoon,
possibly pushing back toward the nearshore waters. Highest
coverage of showers and storms will then shift toward the
interior, but some storms could push back toward the east coast
early this evening.

&&

.FIRE WEATHER...

Previous discussion...Increasing moisture and a gradual increase
in onshore winds into early this week will keep RH values above
critical values. Main concern will be greater afternoon storm
coverage today and tomorrow, which will lead to an increased
threat of lightning strike induced brush fires.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  85  70  83  71 /  30  20  30  20
MCO  91  70  87  70 /  60  40  40  20
MLB  88  71  84  73 /  60  50  50  40
VRB  88  70  84  71 /  60  50  50  50
LEE  90  70  88  70 /  50  30  30  10
SFB  90  70  86  70 /  50  30  40  20
ORL  91  72  87  71 /  60  40  40  20
FPR  89  69  84  70 /  60  50  50  50

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

Combs/Spratt/Haley
Hazardous weather outlook, May 30, 11:57 AM EDT, 3 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
1157 AM EDT Sun May 30 2021

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-302000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
1157 AM EDT Sun May 30 2021

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
Scattered to numerous showers and lightning storms expected
across the area this afternoon and evening, as the sea breeze
boundaries move inland and collide across the interior. Strong to
isolated severe storms will be possible, with the main threats
including wind gusts up to 40 to 60 mph, small to 1 inch diameter
hail, frequent lightning strikes and locally heavy rainfall.

Isolated storms are possible closer to the coast on the east
coast sea breeze early this afternoon, but the greatest storm
coverage and threat for any stronger storms will initially be
across the interior this afternoon, south of northern Lake and
Volusia counties. However, some of this activity may then slowly
push back toward coast and offshore, especially from Brevard
County southward, late in the afternoon and evening.

.FLOOD IMPACT...
Locally heavy rainfall of 2 to 3 inches will be possible with
slower moving storms this afternoon and evening, which may
produce minor flooding of area roadways and poor drainage areas.

.RIP CURRENT IMPACT...
There is a Moderate risk of life-threatening rip currents at all
central Florida Atlantic beaches. If you plan to enter the surf
today, do so only within sight of a lifeguard, and never swim
alone.

.MARINE THUNDERSTORM GUST IMPACT...
A few storms may develop along the sea breeze east of I-95 early
this afternoon early this afternoon, but then storms will
increase across the interior through this afternoon, and may be
able to slowly shift back toward the coast and offshore through
this evening, mainly from the Cape southward. Stronger storms will
be able to produce wind gusts in excess of 35 knots, especially
across interior lakes. A couple of severe storms may also occur
and could produce winds gusts up to 50 knots and hail up to one
inch in diameter.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
Lingering moisture across the region will be able to produce
scattered lightning storms each afternoon from Monday onward. A
few strong storms may contain gusty winds, hail, and frequent
lightning strikes, especially on Monday. Cloud to ground
lightning could also ignite new wildfires.

A Moderate risk of dangerous rip currents will continue through
Memorial Day.

.SPOTTER INFORMATION STATEMENT...
Spotters should monitor the weather and self activate if needed.

Combs/Weitlich

In the hours before

Special weather statement, May 30, 3:43 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
343 PM EDT Sun May 30 2021

FLZ147-302015-
Northern Brevard County FL-
343 PM EDT Sun May 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BREVARD COUNTY UNTIL
415 PM EDT...

At 342 PM EDT, Doppler radar was tracking a strong thunderstorm over
Port Saint John, moving northeast at 10 mph.

Penny size hail will be possible with this storm.

Locations impacted include...
Titusville, Sharpes, Port Saint John, Space Coast Airport and
Canaveral Groves.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2841 8083 2847 8088 2847 8087 2849 8088
      2850 8088 2851 8089 2851 8091 2852 8091
      2853 8093 2864 8080 2845 8064
TIME...MOT...LOC 1942Z 232DEG 9KT 2849 8079

Pendergrast

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 4:41 PM EDTSpecial Weather StatementMLBOrange49 min
May 30, 5:38 PM EDTSevere Thunderstorm WarningMLBOrange14 min
May 30, 5:48 PM EDTSpecial Weather StatementMLBSaint Lucie42 min
May 30, 5:53 PM EDTSpecial Weather StatementMLBVolusia52 min
May 30, 6:12 PM EDTSpecial Weather StatementMLBMartin48 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.